MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.6MM KIRSCHNER WIRE W/TROCAR POINT 150MM; WIRE,SURGICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.6MM KIRSCHNER WIRE W/TROCAR POINT 150MM; WIRE,SURGICAL
Model Number 292.16
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).Additional product code: hty.Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a j&j sales representative.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on an unknown date that it was notified by the customer for concern over the packaging of 10 pack k-wires.There have been 3 incidents in the past 6 months where a trocar point wire has come right through the packaging and injured an mdrd staff's hand.Also notified that the most recent incident was more severe when the wire went through the hand.It occurred in mdrd after the restocking of the instrument tray during their reprocessing/sterilization protocols.There was no patient involvement are reported.This complaint involves an unknown number of devices.This report is for (1) 1.6mm kirschner wire w/trocar point 150mm.This report is 1 of 1 (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.6MM KIRSCHNER WIRE W/TROCAR POINT 150MM
Common Device Name
WIRE,SURGICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11827907
Report Number2939274-2021-02377
Device Sequence Number19716597
Product Code LRN
UDI-Device Identifier20886982180374
UDI-Public(01)20886982180374
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
PRE-AMEND
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number292.16
Device Catalogue Number292.16
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/16/2021
Supplement Date Received by Manufacturer05/17/2021
Initial Report FDA Received Date05/14/2021
Supplement Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;